1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2017 »
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Felt bad yesterday BG 4.3

Discussion in 'Type 2 Diabetes' started by keitjones, Jul 16, 2017.

  1. keitjones

    keitjones Type 2 · Well-Known Member

    Messages:
    100
    Likes Received:
    141
    Trophy Points:
    43
    Hi all

    Help please. Yesterday I felt rough. Felt like my head was full of cotton wool, dizzy, tired and a headache. I measured my BG and it was 4.3. Is this a hypo? Everything I have read indicates 4.3 is not a hypo. Perhaps my body can't cope with 4.3 BG? This is the second time I felt like this. Last time BG 4.1.

    Prior to this my eating pattern was identical to any other day.

    After this reading I ate 3 biscuits and started to feel better.

    Any thoughts or advice please.

    Cheers
     
  2. hca

    hca Type 2 · Well-Known Member

    Messages:
    332
    Likes Received:
    521
    Trophy Points:
    93
    Hello, you may be experiencing a false hypo, 4.3 is a good number but your body may have been used to high numbers in the past, in the short term the biscuits may have made you feel better, but you do not need them, I am sure someone more experienced will be along soon and be able to explain things better.
     
    • Like Like x 1
  3. andcol

    andcol I reversed my Type 2 · Moderator
    Staff Member

    Messages:
    3,039
    Likes Received:
    4,082
    Trophy Points:
    198
    If you have been high for some time you body gets used to the high values so starts to treat normal as hypos. You have to go cold turkey on these false hypos so that your body resets it normal levels. You should only get them a few times. You would have been better to have had something much smaller than 3 biscuits. With this amount of carbs you have just reinforced your bodies condition to react to a false hypo
     
    • Agree Agree x 2
  4. mandi26

    mandi26 Type 2 · Newbie

    Messages:
    4
    Likes Received:
    1
    Trophy Points:
    23
    Hi I can t really answer your question as everything I ve read says the same thing, however I get exactly the same feelings with those readings anything below 4.6 and it's always the same. They usually happen late afternoon. I'm trying not to treat any of my 4s + at the moment but I'm much more alert to the fact that I need to eat soon when there at the bottom end of the 4s I'm hoping my body will get use to them as my readings have come down from a lot higher over the last 7 months.
    Perhaps the more experience members of this forum can help us out with this I ve only been diagnosed since the start of the year.
    It's the 3.7s that worry me and that's when I immediately treat myself with some glucose tablets any other suggestions for treatment would be greatly received. Mandi
     
    • Like Like x 1
    • Creative Creative x 1
  5. keitjones

    keitjones Type 2 · Well-Known Member

    Messages:
    100
    Likes Received:
    141
    Trophy Points:
    43
    Thank you Mandi26. I have been diagnosed since the beginning of the year too. So much to learn and take in. Definitely having problems at the moment fasting bloods were 7.3 today
     
  6. keitjones

    keitjones Type 2 · Well-Known Member

    Messages:
    100
    Likes Received:
    141
    Trophy Points:
    43
    Thank you andcol and hca
     
  7. dogslife

    dogslife Type 2 · Well-Known Member

    Messages:
    220
    Likes Received:
    2,423
    Trophy Points:
    158
    Mandi26. I find that a few jelly babies soon pull me up from readings in the 3's when I start to get the shakes. They taste better than glucose tablets too!
     
    • Like Like x 1
  8. Alison Campbell

    Alison Campbell Prediabetes · Well-Known Member

    Messages:
    742
    Likes Received:
    397
    Trophy Points:
    103
    @keitjones @mandi26 , are either of you on any medications to help lower your blood glucose?
     
  9. andcol

    andcol I reversed my Type 2 · Moderator
    Staff Member

    Messages:
    3,039
    Likes Received:
    4,082
    Trophy Points:
    198
    very good point Alison
     
  10. kokhongw

    kokhongw I reversed my Type 2 · Well-Known Member

    Messages:
    1,328
    Likes Received:
    1,060
    Trophy Points:
    198
    It is likely our brain has become insulin resistant and have impaired glucose uptake. This means that at normal glucose level, it is unable to adequately fuel the brain. Hence it sends out all the hypo like symptoms.
     
  11. keitjones

    keitjones Type 2 · Well-Known Member

    Messages:
    100
    Likes Received:
    141
    Trophy Points:
    43
    Metformin. 1 tablet per day now. Started on 2vtablets. But managed to reduce my HBA1c reading to 37. Doc reduced my doesage
     
  12. bulkbiker

    bulkbiker Type 2 · Well-Known Member

    Messages:
    4,869
    Likes Received:
    4,577
    Trophy Points:
    178
    I now feel fine if and when I get down to the 3's but can only do it when extended fasting. It really is fine providing you aren't taking any sugar lowering medication and if you are getting that low then stop the meds (after checking with your doc, although I never bothered) rather than ingest glucose.
     
  13. mandi26

    mandi26 Type 2 · Newbie

    Messages:
    4
    Likes Received:
    1
    Trophy Points:
    23
    Thank you
     
  14. mandi26

    mandi26 Type 2 · Newbie

    Messages:
    4
    Likes Received:
    1
    Trophy Points:
    23
    Yes thanks for asking I'm on Gliclazide I ve just changed my dose to 80mg with my evening meal when it was originally 80 mg morning and night. I did cut down to 40mg in the morning for a couple of months but I found after never eating breakfast in my life always having to eat something at 5.45am usually on the train to work was a real pain and I had put on weight.
    My first thing in the morning readings (4am) are usually never higher than 7.3 and go down to the 6s by 8.30am as I'm constantly on the go from 4.30am until 11.30am I now just have a small snack late morning when my readings are usually in the 5s or 6s
     
  15. andcol

    andcol I reversed my Type 2 · Moderator
    Staff Member

    Messages:
    3,039
    Likes Received:
    4,082
    Trophy Points:
    198
    If you are on Glic then yes you need to eat some carbs when you are going low as your pancreas will continue to release insulin. Try not to over feed the insulin
     
    • Agree Agree x 1
  16. ringi

    ringi Type 2 · Well-Known Member

    Messages:
    1,257
    Likes Received:
    448
    Trophy Points:
    83
    @mandi26,

    If you are cutting down the carbs you are eating then the Gliclazide dose will need to be adjusted by your doctor as to progress to normal BG levels. If you are often (more then 2 days a week) having to eat additional carbs due to being on Gliclazide talk to your doctor about opitons.
     
  17. Arsenal79

    Arsenal79 Type 2 · Member

    Messages:
    24
    Likes Received:
    44
    Trophy Points:
    13
    The lowest I dropped was 3.7 the shaking the sweating the heart beating faster than normal I've never had it on the 4.3s but everyone's different
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook